MAUDE Adverse Event Report: SYNTHES GMBH TIBIAL NAIL-ADVANCED / 10MM 360MM / STERILE; NAIL, FIXATION, BONE

SYNTHES GMBH TIBIAL NAIL-ADVANCED / 10MM 360MM / STERILE; NAIL, FIXATION, BONE
Model Number 04.043.240S
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional procode: hwc.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter is a synthes employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from the united kingdom reports an event as follows: it was reported that on (b)(6) 2022, while inserting the nail through the reaming rod, the rod hit the proximal pol inlay on the most distal part.It seems the reaming rod went behind between the nail internal wall and poly inlay, deforming it.Surgeons have attempted few times to change angulation of direction while inserting the nail through the reaming rod but was not successful with the result that the poly inlay had been deformed around the most distal locking hole on the proximal size of the nail.The surgeons were not happy to insert that nail.Another implant of the same size was available therefore they had proceeded inserting the new nail.Surgeons had found the same issue with reaming rod getting stuck at the poly inlay but this time they had slightly bent distally the reaming rod so that it would match the bend of the nail proximally, allowing them to pass the nail through.This report is for a tibial nail-advanced / 10mm 360mm / sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H6: photo investigation: the photo was returned to depuy synthes for evaluation.Visual analysis of the photo revealed that the inlay of the tib-nail ø10 l360 was observed with deformed/bent condition.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected and released to approved specifications.The overall complaint was confirmed for tib-nail ø10 l360.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H6: a device history record (dhr) review was conducted: part #: 04.043.240s, lot #: 514p288, manufacturing site: jabil bettlach, release to warehouse date: 08, december 2021, expiry date: 01, november 2031.A manufacturing record evaluation was performed for the finished device lot and no non-conformance was identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Procedure was completed successfully with an unknown minimal delay.

Brand Name
TIBIAL NAIL-ADVANCED / 10MM 360MM / STERILE
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH
muracherstrasse 3
bettlach 2544
SZ   2544
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 
3035526892
MDR Report Key15190840
Report Number8030965-2022-05648
Device Sequence Number5977801
Product Code JDS
UDI-Device Identifier10886982297792
UDI-Public(01)10886982297792
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K201336
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.043.240S
Device Catalogue Number04.043.240S
Device Lot Number514P288
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/13/2022
Supplement Date Received by Manufacturer09/19/2022
Initial Report FDA Received Date08/09/2022
Supplement Report FDA Received Date10/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - RODS
Patient SexUnknown